MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP443H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an abdominoplasty and breast augmentation procedure in (b)(6) 2022 and suture was used.During the procedure, the suture broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: were there any alleged breakage suture with these 12 devices (sutures)? please clarify.Finally 2 sealed boxes(36+36) and 2 opened boxes with 12 and 23 packets left will be shipped for evaluation and haven¿t been used.27 sutures were used in total.Some of them on patient but those weren¿t problematic without any impact on patient, some of them were not used on patient because breakage was observed before use.Please confirm the specific number of patient events, per suture product and the quantity of sutures involved? exact number is unknown.How many impacted devices were used on patients? please create a file for each incident/each patient: exact number is unknown.Please specify patient consequences if any for each patient? no consequences.Have any of these events been previously reported to ethicon? if yes, please provide the pc number.No previous product complaints with this product code recently.If there are additional patient events and pcs have not been created, please create the additional pcs.No other event.Procedure name and date? abdominoplasty, breast augmentation product will be shipped on (b)(6) 2022.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - (b)(6).Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - 275 g /m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/15/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: visual analysis of the returned product revealed that a needle-suture piece and a suture piece product code vcp443h were received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the swage and attachment area of the needle were noted to be as expected, a suture piece still attached to barrel hole and the suture pieces were observed with body fluids and the ends cut possibly from a surgical instrument.The product code vcp344 contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional h3 investigational summary: two sealed boxes (36ea.) and two opened boxes with twelve and twenty-three packets ea.Of product code vcp443h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.As per the sampling plan, visual inspection was performed to twenty-two samples packets that were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 g /m.

Brand Name
VCL+ UD 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13543791
Report Number2210968-2022-01119
Device Sequence Number19763077
Product Code GAM
UDI-Device Identifier10705031053311
UDI-Public10705031053311
Combination Product (Y/N)Y
Initial Reporter CountryEZ
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVCP443H
Device Catalogue NumberVCP443H
Device Lot NumberRMBDLQS0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown